Welcome, Guest. Please login or register.
November 14, 2018, 02:04:09 am

Login with username, password and session length


Members
  • Total Members: 33696
  • Latest: RIGuy80
Stats
  • Total Posts: 737704
  • Total Topics: 61108
  • Online Today: 246
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 1
Guests: 219
Total: 220

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Peripheral Neuropathy? Help!  (Read 975 times)

0 Members and 1 Guest are viewing this topic.

Offline aNotherChatper

  • New Member
  • Posts: 1
Peripheral Neuropathy? Help!
« on: September 03, 2018, 04:11:03 am »
I started treatment on a generic version of Efavirenz/Lamivudine/Tenofovir (by MYLAN) and after 4 months, I was still on the same drug but from another company (POM).

Ofcouse, being naive to the treatment options, I assumed the side effects (of the MYLAN version) was to be expected, as with any drug. However, when I started the POM-produced version, there was virtually no side effect. For a while I honestly assumed the drugs weren't working, until I went for the bi-yearly VL count and I was sure undectectable. Interesting.

However, I was switched (again!) to the MYLAN version. The pharmacist claimed since both the drugs were of similar chemical composition, I'd be fine. Right after my first dose, my body screamed otherwise. But since I live in a country where those are basically the available drugs, I hoped my body would get accustomed and adjust. No, my body didn't. The side effects subsided but it was more like a hovering shadow, turning on and off at intervals. The brain-fog that also wasn't evident when I was on POM came back. I also started feeling muscular pains around my left biceps. On and off.

Then, yesterday (after a 40+day dose) I started feeling very uncomfortable stinging and burning in my skin over large parts of my body. It had started as an unusual warmth in my feet...Now it is just about everywhere else. Clearly, it felt like the peripheral neuropathy episode I had when I seroconverted. My viral load is undetectable with a cd4 count near 500. I am visibly concerned. I've read certain drugs have the tendency to trigger PN.

Diabetes...?

A drug toxicity reaction? Or possibly something altogether different? I am desperate for help with this. I have no one else to talk to as none of my family is aware of my condition. Thank you.

Offline JimDublin

  • Administrator
  • Member
  • Posts: 9,936
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Peripheral Neuropathy? Help!
« Reply #1 on: September 03, 2018, 04:43:41 am »
Hiya,

Also sorry to hear you feel unwell.

As for the PN you can't self-diagnose neuropathy.

Also as you correctly point out there are plenty of more common issues that cause neuropathy, and symptoms are often misunderstood.

HIV neuropathy in this day and age is on the rare side for newbies and normally from having years of untreated HIV infection, and normally limited to older classes of drugs that you are not on. Its a shame they list it on all drugs from the same category regardless.

Quote
The pharmacist claimed since both the drugs were of similar chemical composition, I'd be fine

Indeed, not sure how switching to a different brand of the same drug would not be a trigger as pharmaceutical a true generic & branded product have the exact same contents. Also very odd it happened on the very first dose.

Anyhow sorry to hear your having problems but keep working with your doctor and treat whatever you find along the way that is making you sick, including the symptoms of PN.

As said many common enough underlying things can cause it that would need to be checked for your own long term health by a doctor

Take care

Jim
« Last Edit: September 03, 2018, 06:14:55 am by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline Bunny

  • Member
  • Posts: 96
Re: Peripheral Neuropathy? Help!
« Reply #2 on: September 16, 2018, 06:38:17 am »
Sorry to hear you have the symptoms of PN, may NRTI class drugs are main culprits to cause PN.

When I was on d4t I started PN mildly and after many more pills taking to give relief not worked for me.

After only switching to d4t to azt PN gives me subsidy. I am not able to walk perfectly approx one year. Only time will gives the relief to PN, it takes to me approx two years to get rid of PN pains. Now I am perfectly alright

Make sure what causing to you PN symptoms. Remembering my doctor says to me HIV itself to cause PN.

https://forums.poz.com/index.php?topic=41312.0
June 2011 CD4 250,(started lamivudine, nevirapine, stavudine )
Aug 2011, CD4 320
September 2011, CD4 488
January 2012, Switched drugs due to severe Peripheral neuropathy (Started lamivudine, nevirapine, Zidovudine)
February 2012, CD4 485
August 2012,CD4 472
October 2012, Switched drugs to Lamivudine, Tenofavir, Effavirenz
Jan 2012, CD4 600
Sept 2013, CD4 555
Mar 2014, CD4 612
Sep 2014, CD4 427
Aug 2015, CD4 481
Feb 2016, CD4 438
Dec 2016. CD4 457
March 2017 CD4 747
Feb 2018 CD4 637

Offline Grasshopper

  • Member
  • Posts: 531
Re: Peripheral Neuropathy? Help!
« Reply #3 on: September 16, 2018, 01:06:33 pm »
Maybe the non-active ingredients (excipients !) differ, and are possibly the cause of the side effects

 


Terms of Membership for these forums
 

© 2018 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.